# SDR CA080904006

- Difficulty date: September 4, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 9,951 hours
- Engine: Lyc TIO540A2C
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Condition: Damaged
- Location: Magneto
- Component: Magneto, Bendix
- Component part number: BL3493101
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS RECEIVED FOR 500 HOUR INSPECTION. WHEN DISASSEMBLED THE COIL TAB WAS FOUND TO BE BENT DOWN AND ALMOST TOUCHING THE INSULATION COVERING THE COIL (APPROX. 10 DEGREES). THE CARBON BRUSH HAD WORN THE EXTERNAL EDGE ONLY. THIS TAB IS SUPPOSED TO BE LEVEL + OR - 5 DEGREES. THE TAB WAS BENT BACK UP DURING THE 500 HOUR INSPECTION AND RETURNED TO SERVICE.
